Panic attack or true SVT? Now on Metoprolol and being weaned off. Need some help
I experienced my first what i believe was a panic attack after I ate a cookie with marijuana. I had no idea what was happening to my body, I felt dizzy for a bit in the car then when I got out and walked a bit my heart started to race I started to breath fast and felt like I would pass out. I was able to control my breathing a bit, then it started again, I was taken to the ER my heart rate was around 140, before I left it was in the high 90s I believe, and was told I had SVT and was prescribed metroprolol. My family Dr. ran lots of test, and found there was nothing wrong with my heart. I did have another attack about 10 days later in class. It started the same way, with a dizzy feeling. It wasn't as bad as the first. I have been on metoprolol since the first attack, which makes me feel out of sorts. I am hoping this is where my dizziness came from which trigered the second attack. I also had a couple other times which I felt dizzy, and had to catch myself, took a couple deep breathes and the feeling was gone. I believe if I had not took some deep breathes and realized what was happening I would have had another attack. I am currently weaning of the medication and I am hoping I will be normal again.
on 1/21 I started with 25mg of Metoprolol Tartrate 2 times a day, In the meantime I ordered and read my records from the ER facility I was at on 1/20, I was sure something was wrong with me because of my chest xray. I went to my Dr office on 1/29/13 to get some results of my CT of the chest, Echocadiogram and lab work. When I got there my heart rate was 101, I know I was nervous to get results and because of what I read. He upped my dosage to 50mg 2 times a day. I felt horrible so tired, and exhausted, extreme dizziness, and lightheaded. On 1/30 I had another attack in class, I was just sitting there and felt dizzy and it happened again. It was not as bad as the first. Since then I hadn't had anymore thank God. But There were at least 2 times that I felt one was coming. A couple of deep breathes I was able to subside it. I went to my Dr. on 2/4 to ask if my dose could be lower, i had just came from the gym like 45 min ago, he said my heartrate was 107 and said he could not lower it, he did check it again and it was 97 but still refused to lower it. I couldn't handle the side effects so on 2/5 I started my morning dose back to 25 mg 2 times a day. I went to the cardiologist on 2/6 he said my heart was strong. I gave him my whole scenario he said he would wean me off the metoprolol. He said I should start that night by taking 12.5mg and take it 2 times a day for 2/7 and 2/8. and 12.5mg once a day for 2/9(today) and 2/10 (tomorrow) on 2/8 my morning dose at work made me very ligthheaded almost dizzy, and very uncomfortable. So far so good these last couple of days, but I do want to just lay down so I don't feel any effects.
Does anyone know if how long this medication will stay in my system after my last dose tomorrow? And should I be worried about any bad side effects since all together I would only have been on metoprolol for a total of 21 days?
I am also going to start an event monitor just to be sure I do not have svt on Monday. We are hoping that I was diagnosed with that because of a panic attack. I have never had issues with tachycardia nor high bp. I had my last physical on 12/20 and my Dr didn't mention any concerns besides me having to loose some weight. which I am in the process of doing. I am a 35 year old female 5'5in and currenlty at 183 pounds. I am down about 8 pounds since my December appointment
Sorry if I kind of repeated myself throughout this. Thank you for reading my story :)
OK... first.. if you had SVT at a rate of 140, it would be the slowest SVT I ever hear of. Typical rates are 180 and up... way up. Most of us have rates above 200. SVT starts and end in the snap of a finger. It doesn't ramp up or ramp down. It's instantaneous.
Metoprolol Tartrate has a relatively short half-life. That's why you have to take it twice a day. I was told by my EP to stop it immedately, and that it wasn't necessary to gradually reduce it. this was prior to my cardiac ablation for SVT. But, do as instructed by you physician.
I take 75mg a day, and am totally accustomed to it. Your body balances itself within a few weeks. I had dosages up to 200mg per day. That, I had a hard time with. If its any consolation, Metoprolol did nothing to stop my SVT. In your case, I am skeptical of that diagnosis. Good luck!
Thank you for responding you did ease my mind. And I'm sorry my question was so long, I just had to make sure I explained everything, because this is the first time for me to have ever experienced anything.
No problem. Just keep an eye on it. My wife suffered from panic disorder for many years and had heart rate I'm the 125-140 range during a panic episode. She was cured thru psychological along with a steady dose of Paxil, and occasional low dose of Alprazolam.
Boy, did I mess that post up! Let's try again:
No problem. Just keep an eye on it. My wife suffered from panic disorder for many years and had heart rate in the 125-140 range during panic episodes. She was cured thru psychological counciling, along with a steady dose of Paxil, and an occasional low dose of Alprazolam.
I don't know how a major forum like MedHelp does not have an editing function!....
Thank for that article achillea. And tom_h. Thanks for the additional info. I am starting to think I have some anxiety because I took my last dose of metoprolol yesterday morning. And today I have been lightheaded most of the day
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.